Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 24, 2016, 2:16 PM MDT for El Paso County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 2:16 PM MDT (20:16 UTC)
- Expired
- Jul 24, 2016, 3:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591 WWUS85 KPUB 242016 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 216 PM MDT SUN JUL 24 2016 COZ081-082-085-242100- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-PIKES PEAK ABOVE 11000 FT CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 216 PM MDT SUN JUL 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT... SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 300 PM MDT... AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FORT CARSON...OR 10 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON... SCHRIEVER AFB...SECURITY-WIDEFIELD...STRATMOOR AND HANOVER. LAT...LON 3857 10492 3879 10502 3885 10452 3859 10449 TIME...MOT...LOC 2016Z 265DEG 16KT 3870 10490 $$ EP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 24, 11:25 AM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 24, 11:25 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1125 AM MDT SUN JUL 24 2016 .SHORT TERM...(Today and tonight) Issued at 448 AM MDT Sun Jul 24 2016 Primary near/short term meteorological concerns over the forecast district include but are not limited to pops, temperatures, locally heavy rainfall/localized flash flooding potential as well as the potential for some stronger to possibly severe thunderstorms at times. Forecast district currently graced by variable clouds in combination with isolated shower/thunderstorm activity and generally above seasonal late July early morning temperatures. Latest short range real-time data, computer simulations, PV analysis and forecast model soundings suggest that a relatively active pattern will be noted over the forecast district into tonight as adequate atmospheric moisture in wake of northerly surge that pushed through the region during the previous 12 hours in combination with some weak upper energy(per PV analysis) will allow generally scattered primarily late morning into evening showers and thunderstorms to be noted over the forecast. Locally heavy rainfall and associated flash flooding potential will be possible with the stronger storms(as indicated by projected precipitable water values nearing 1.3 inches at times) and have included locally heavy rainfall wording in grids/zones. In addition, WFO Pueblo will closely monitor for the potential of strong to potentially severe thunderstorms at times(primarily favoring eastern locations of the forecast district) into tonight as projected localized capes, LI's and Bulk Shear values challenge 1500 J/KG, -5C and 35+ knots at times. Also, the SPC Day 1 Convective Outlook has a large portion of southeastern Colorado in their marginal risk of severe thunderstorms into tonight. Finally, maximum and minimum temperatures are projected to run near to slightly above late July climatological averages during the next 24 hours over the majority of the forecast district. .LONG TERM...(Monday through Saturday) Issued at 448 AM MDT Sun Jul 24 2016 The forecast models are indicating active weather thru the week. On Mon and into early Tue an upr ridge wl be centered ovr CO and NM, and is then expected to moves westward Tue night and Wed, becoming centered ovr the Great Basin. Then, from Thur and thru Sat the upr ridge center is forecast to be near southwestern UT. Daily chances for showers and tstms are expected, with the best chances being over and near the mountains. A front is expected to move thru the sern plains late Thu with low level upslope flow to follow thru Fri. A shortwave trof is expected to move thru the area late Fri which could lead to better chances for pcpn acrs all the sern plains thru Fri night. Temps thru the week are expected to be around to a few degrees above average. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1116 AM MDT Sun Jul 24 2016 Scattered tsra will develop this afternoon over the mountains, then spread to lower elevations and the eastern plains 20z-22z. With better moisture across the area and lower t/td spreads today, potential for lower cigs/vis with storms has increased, with MVFR to brief IFR cigs/vis under some of the stronger storms. Will carry a VCTS mention at all taf sites from around 20z until 03z-04z, and may need to include a tempo group for tsra at KPUB and KCOS, though will wait on convective developments before adding anything. Convection then slides east across the plains this evening, with clearing skies and VFR conditions overnight. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...77 LONG TERM...28 AVIATION...PETERSEN
Hazardous weather outlook, Jul 24, 11:34 AM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1134 AM MDT SUN JUL 24 2016 COZ058>089-093>099-251745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1134 AM MDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON...THEN SPREAD ACROSS MOST VALLEYS AND THE EASTERN PLAINS LATE THIS AFTERNOON INTO THE EVENING. A FEW STORMS ALONG THE INTERSTATE 25 CORRIDOR AND ACROSS THE EASTERN PLAINS MAY BECOME SEVERE...WITH FREQUENT LIGHTNING...WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLFBALL SIZE. STORMS MAY ALSO PRODUCE HEAVY RAINFALL WITH A THREAT OF FLASH FLOODING...ESPECIALLY OVER AREA BURN SCARS. OVER THE MOUNTAINS AND INTERIOR VALLEYS...THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL...WITH SOME SMALL HAIL ALSO POSSIBLE. THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST LATE THIS EVENING...WITH A FEW STORMS LINGERING PAST MIDNIGHT NEAR THE KANSAS BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAIN. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. SLOW MOVING STRONG STORMS COULD CAUSE FLASH FLOODING CONCERNS...IF THEY OCCUR OVER URBAN AREAS OR BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MAJORITY OF SOUTHERN COLORADO. 10/28
In the hours before
Local storm report, Jul 24, 12:20 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1220 PM MDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN 1 NE LA JUNTA 37.99N 103.53W
07/23/2016 M0.52 INCH OTERO CO TRAINED SPOTTER
STORM EVENING OF 07/23/2016.
&&
RMGSpecial weather statement, Jul 24, 2:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 216 PM MDT SUN JUL 24 2016 COZ081-082-085-242100- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-PIKES PEAK ABOVE 11000 FT CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 216 PM MDT SUN JUL 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT... SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 300 PM MDT... AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FORT CARSON...OR 10 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON... SCHRIEVER AFB...SECURITY-WIDEFIELD...STRATMOOR AND HANOVER. LAT...LON 3857 10492 3879 10502 3885 10452 3859 10449 TIME...MOT...LOC 2016Z 265DEG 16KT 3870 10490 EP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:38 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 20 min |
| Jul 23, 7:50 PM MDT | Special Weather Statement | PUB | Bent, Crowley, Otero | 55 min |
| Jul 23, 8:07 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 38 min |
| Jul 23, 8:47 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 40 min |
| Jul 24, 2:17 PM MDT | Special Weather Statement | PUB | 43 min | |
| Jul 24, 3:42 PM MDT | Special Weather Statement | PUB | 48 min | |
| Jul 24, 3:49 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 24, 4:03 PM MDT | Special Weather Statement | PUB | Huerfano | 42 min |
| Jul 24, 4:43 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| Jul 24, 4:46 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 15 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.